Alert archive / Michigan / Frost Advisories in 2006

Frost Advisory 2, NWS Grand Rapids, MI

April 28, 200615 counties in Michigan

NWS Grand Rapids, MI issued this frost advisory at Apr 28, 2006, 3:26 PM EDT for 15 counties in Michigan. It took effect at Apr 29, 2006, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 28, 2006, 3:26 PM EDT (19:26 UTC)
In effect from
Apr 29, 2006, 2:00 AM EDT
Expired
Apr 28, 2006, 10:16 PM EDT
In force
Issued by
NWS Grand Rapids, MI

Counties Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI

The radar

The Grand Rapids radar (KGRR), 40 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2380 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 281926
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
326 PM EDT FRI APR 28 2006

...NEAR FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF
SOUTHWEST MICHIGAN EARLY SATURDAY MORNING WITH BELOW FREEZING
TEMPERATURES EXPECTED OVER PARTS OF NORTH CENTRAL LOWER MICHIGAN...

.VERY DRY AIR AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO
NEAR FREEZING FOR AREAS GENERALLY NORTH OF INTERSTATE 94 AND EAST
OF HIGHWAY 131. AREAS AROUND HARRISON CAN EXPECT TEMPERATURES
BELOW FREEZING FOR AT LEAST A COUPLE HOURS AROUND SUNRISE.

MIZ039-040-290330-
/O.NEW.KGRR.FZ.W.0003.060429T0600Z-060430T1300Z/
OSCEOLA-CLARE-
INCLUDING THE CITIES OF...REED CITY...CLARE
326 PM EDT FRI APR 28 2006

...FREEZE WARNING IN EFFECT FROM 2 AM SATURDAY TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 9 AM EDT
SUNDAY. 

TEMPERATURES WILL DROP TO BELOW FREEZING AFTER MIDNIGHT AT MOST
LOCATIONS. MINIMUM TEMPERATURES WILL DROP TO THE UPPER 20S...WITH
LOWER 20S POSSIBLE IN SOME VALLEYS AND NORMALLY COLDER LOCATIONS.
THE COLDEST TEMPERATURES SHOULD OCCUR MAINLY BETWEEN 5 AM AND 8
AM.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MIZ037-038-044>046-051-052-057>059-065>067-073-074-290330-
/O.NEW.KGRR.FR.Y.0002.060429T0600Z-060430T1300Z/
MASON-LAKE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-IONIA-
CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...
BATTLE CREEK...JACKSON
326 PM EDT FRI APR 28 2006

...FROST ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 9 AM EDT
SUNDAY. 

TEMPERATURES WILL DROP INTO THE UPPER 30S AT MOST LOCATIONS.
MINIMUM TEMPERATURES SHOULD RANGE FROM AROUND FREEZING TO THE
UPPER 30S...ESPECIALLY BETWEEN 5 AM AND 8 AM. WILL DROP TO THE
UPPER 20S...WITH LOWER 20S POSSIBLE IN SOME VALLEYS AND NORMALLY
COLDER LOCATIONS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

TJT
2 follow-up statements
000 
WWUS73 KGRR 281949
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 PM EDT FRI APR 28 2006

...NEAR FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF
SOUTHWEST MICHIGAN EARLY SATURDAY MORNING WITH BELOW FREEZING
TEMPERATURES EXPECTED OVER PARTS OF NORTH CENTRAL LOWER
MICHIGAN...

.VERY DRY AIR AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO
NEAR FREEZING FOR AREAS GENERALLY NORTH OF INTERSTATE 94 AND EAST
OF HIGHWAY 131. AREAS AROUND HARRISON CAN EXPECT TEMPERATURES
BELOW FREEZING FOR AT LEAST A COUPLE HOURS AROUND SUNRISE.

MIZ039-040-290400-
/O.EXT.KGRR.FZ.W.0003.060429T0600Z-060429T1300Z/
OSCEOLA-CLARE-
INCLUDING THE CITIES OF...REED CITY...CLARE
349 PM EDT FRI APR 28 2006

...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE FREEZE WARNING IS NOW IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY. 

TEMPERATURES WILL DROP TO BELOW FREEZING AFTER MIDNIGHT AT MOST
LOCATIONS. MINIMUM TEMPERATURES WILL DROP TO THE UPPER 20S...WITH
LOWER 20S POSSIBLE IN SOME VALLEYS AND NORMALLY COLDER LOCATIONS.
THE COLDEST TEMPERATURES SHOULD OCCUR MAINLY BETWEEN 5 AM AND
8 AM.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MIZ037-038-044>046-051-052-057>059-065>067-073-074-290400-
/O.EXT.KGRR.FR.Y.0002.060429T0600Z-060429T1300Z/
MASON-LAKE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-IONIA-
CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...
BATTLE CREEK...JACKSON
349 PM EDT FRI APR 28 2006

...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY. 

TEMPERATURES WILL DROP INTO THE UPPER 30S AT MOST LOCATIONS.
MINIMUM TEMPERATURES SHOULD RANGE FROM AROUND FREEZING TO THE
UPPER 30S...ESPECIALLY BETWEEN 5 AM AND 8 AM. WILL DROP TO THE
UPPER 20S...WITH LOWER 20S POSSIBLE IN SOME VALLEYS AND NORMALLY
COLDER LOCATIONS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

TJT
000 
WWUS73 KGRR 290216
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1016 PM EDT FRI APR 28 2006

...WARMER TEMPERATURES EXPECTED OVERNIGHT...

.CLOUDS MOVING IN FROM THE SOUTHWEST ALONG WITH WINDS REMAINING
AROUND 5 MPH OVERNIGHT WILL PRECLUDE FROST AND FREEZING
TEMPERATURES OVERNIGHT.

MIZ039-040-290330-
/O.CAN.KGRR.FZ.W.0003.060429T0600Z-060429T1300Z/
OSCEOLA-CLARE-
INCLUDING THE CITIES OF...REED CITY...CLARE
1016 PM EDT FRI APR 28 2006

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
FREEZE WARNING. CLOUDS WILL INCREASE OVERNIGHT WHICH WILL HELP TO
KEEP LOW TEMPERATURES ABOVE FREEZING.

$$

MIZ037-038-044>046-051-052-057>059-065>067-073-074-290330-
/O.CAN.KGRR.FR.Y.0002.060429T0600Z-060429T1300Z/
MASON-LAKE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-IONIA-
CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...
BATTLE CREEK...JACKSON
1016 PM EDT FRI APR 28 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
FROST ADVISORY. CLOUDS WILL INCREASE OVERNIGHT AND WINDS WILL
REMAIN AROUND 5 MPH WHICH WILL HELP TO KEEP LOW TEMPERATURES IN
THE 35 TO 40 DEGREE RANGE AND PREVENT FROST FORMATION.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Apr 28, 10:30 AM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Apr 28, 10:30 AM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 AM EDT FRI APR 28 2006

.UPDATE...
NO SIGNIFICANT CHANGES ARE PLANNED. THE MAIN UPDATE WAS TO LOWER
DEWPOINTS AND RH VALUES IN OUR GRIDS THIS AFTERNOON BASED ON CURRENT
OBSERVATIONS AND A PERSISTENT WET BIAS IN THE GUIDANCE. FOR THE
NEARSHORE FORECASTS...WE STILL EXPECT A SLIGHT INCREASE IN WINDS
TODAY...BUT THIS SHOULD HAVE A NEGLIGIBLE IMPACT ON WAVES GIVEN THE
OFFSHORE WIND DIRECTION.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...NONE

&&

TJT
Hazardous weather outlook, Apr 28, 10:32 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1032 AM EDT FRI APR 28 2006

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-291000-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
1032 AM EDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

93

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:26 PM EDTFreeze WarningGRRClare, Osceola7 hr

Nearby

Frost Advisories in Michigan, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.